Kaposi's sarcoma with visceral involvement after intraarticular and epidural injections of corticosteroids
Related Experiment Video
Updated: Oct 21, 2026

Identifying Dysregulated Genes Induced by Kaposi's Sarcoma-associated Herpesvirus (KSHV)
Published on: September 14, 2010
1Department of Dermatology, Beilinson Medical Center, Petah Tiqva, Israel.
Kaposi's sarcoma has been reported in patients receiving immunosuppressive therapy, most of whom are organ transplant recipients. The development of Kaposi's sarcoma after treatment with corticosteroids has been reported in only 38 patients who have not had acquired immunodeficiency syndrome or undergone organ transplantation. Cutaneous Kaposi's sarcoma developed 2 months after intraarticular steroid injections in a man with ulnar nerve entrapment. The lesions regressed spontaneously after 3 months but reappeared with visceral involvement 18 months later, shortly after initiation of a course of epidural steroid injections for treatment of low back pain. The cutaneous lesions and some visceral lesions rapidly regressed after cessation of treatment.
Kaposi's sarcoma has been reported in patients receiving immunosuppressive therapy, most of whom are organ transplant recipients. The development of Kaposi's sarcoma after treatment with corticosteroids has been reported in only 38 patients who have not had acquired immunodeficiency syndrome or undergone organ transplantation. Cutaneous Kaposi's sarcoma developed 2 months after intraarticular steroid injections in a man with ulnar nerve entrapment. The lesions regressed spontaneously after 3 months but reappeared with visceral involvement 18 months later, shortly after initiation of a course of epidural steroid injections for treatment of low back pain. The cutaneous lesions and some visceral lesions rapidly regressed after cessation of treatment.
Related Concept Videos
Drugs for Treatment of Crohn's Disease in IBD Using Glucocorticoids
Cryptococcal Meningitis

